Hail, Perry
- When
- February 21, 10:35 PM CST
- Where
- Perry County, Marion
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.633, -87.317
Quarter size hail was reported near Marion.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 21, 3:00 PM CST, 7 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CST WED FEB 21 2001 MAJOR AWIPS PROBLEMS TODAY. NO RADAR/SURFACE/OR MODEL DATA COMING INTO AWIPS. BASED ON WHAT I SAW ON THE WORLD WIDE WEB AND PCGRIDS...CURRENT FORECAST LOOKS GOOD. WON/T MAKE TOO MANY CHANGES. MAJOR QUESTION IS HOW LONG IT WILL RAIN TOMORROW. SINCE CONFIDENCE LEVEL IS LOW...WILL LEAVE TIMING AS IN FORECAST...AND HAVE EVENING SHIFT UPDATE AS THE NEW MODELS COME IN. WILL INCREASE POP CATEGORY TONIGHT AND TOMORROW. CATEGORICAL NORTH AND CENTRAL TONIGHT...LIKELY SOUTH. CHANCE TOMORROW MORNING. BASED ON WHAT HAD TO LOOK AT...GUIDANCE NUMBERS ARE ALL CLOSE. PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY. FCSTR. 80. HSV WB 046/054 037/060 049 +500 BHM WB 050/062 040/063 052 +400 MGM WB 053/068 044/069 054 9400 .BHM...NONE. 80
ALZ001>038-040>050-220545- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 745 PM CST WED FEB 21 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A SLOW MOVING COLD FRONT WILL BECOME STALLED OUT JUST NORTH OF MONTGOMERY...AND RETREAT NORTHWARD OVERNIGHT. A SURFACE LOW PRESSURE AREA WILL BEGIN DEVELOPING ALONG THIS FRONT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE TENNESSEE VALLEY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NEAR THIS FRONTAL BOUNDARY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE APPROACH OF THE UPPER LEVEL DISTURBANCE. ALTHOUGH NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED OVERNIGHT...SOME ISOLATED STORMS COULD BRIEFLY REACH SEVERE LIMITS. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING...HAIL... AND GUSTY WINDS. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY.
The Birmingham radar (KBMX), 79 km away, was scanning. The volume nearest the first event began at 04:37 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported near Marion.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233994.